Alert archive / Wisconsin / High Wind Warnings in 2009
High Wind Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this high wind warning at Oct 7, 2009, 12:11 AM CDT for Door County, Wisconsin. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2009, 12:11 AM CDT (05:11 UTC)
- Expired
- Oct 7, 2009, 7:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
County Door County, WI
The radar
The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRB 070511 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1211 AM CDT WED OCT 7 2009 ...HIGH WINDS WILL CONTINUE ACROSS DOOR COUNTY OVERNIGHT... .LOW PRESSURE NEAR THE STRAITS OF MACKINAW AT MIDNIGHT WILL MOVE TO SOUTHEAST ONTARIO BY DAYBREAK ON WEDNESDAY. STRONG NORTHWEST WINDS ARE EXPECTED BEHIND THE DEPARTING LOW PRESSURE SYSTEM. WIZ022-071200- /O.UPG.KGRB.WI.Y.0005.000000T0000Z-091007T1200Z/ /O.NEW.KGRB.HW.W.0002.091007T0511Z-091007T1200Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 1211 AM CDT WED OCT 7 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 AM CDT THIS MORNING. THIS REPLACES THE WIND ADVISORY THAT WAS PREVIOUSLY IN EFFECT. NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS NEAR 60 MPH CAN BE EXPECTED OVERNIGHT...MAINLY ACROSS NORTHERN DOOR COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS NEAR 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TREE BRANCHES AND POWER LINES CAN COME DOWN IN WINDS THESE STRONG. HIGH PROFILE VEHICLES WILL BE DIFFICULT TO DRIVE IN THESE CONDITIONS. && $$ MG
1 follow-up statement
000 WWUS73 KGRB 071159 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 659 AM CDT WED OCT 7 2009 ...WINDS DIMINISHING OVER DOOR COUNTY... .WINDS WILL CONTINUE TO SUBSIDE THIS MORNING AS A STRONG LOW PRESSURE SYSTEM DEPARTS TO THE EAST. WIZ022-071300- /O.EXP.KGRB.HW.W.0002.000000T0000Z-091007T1200Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 659 AM CDT WED OCT 7 2009 ...HIGH WIND WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING. NORTHWEST WINDS WILL CONTINUE TO DIMINISH THIS MORNING. A FEW GUSTS TO 35 MPH MAY LINGER TO 9 AM OVER NORTHERN DOOR COUNTY. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this high wind warning went out at Oct 7, 12:02 AM CDT, 9 minutes earlier.
Area forecast discussion, Oct 7, 12:02 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1202 AM CDT WED OCT 7 2009 .UPDATE...ONE MORE UPDATE ON THE WAY. NEED TO UPGRADE TO HIGH WIND WARNING FOR DOOR COUNTY AS WINDS AT NORTHPORT PIER HAVE BEEN SUSTAINED GREATER THAN 35 KNOTS WITH AT LEAST ONE GUST OF 52 KNOTS. MG && .PREV DISCUSSION...ISSUED AT 333 PM CDT TUE OCT 6 2009... SHORT TERM...TONIGHT AND WEDNESDAY STRONG LOW PRESSURE OF 29.35 INCHES ACROSS CENTRAL WISCONSIN THIS AFTERNOON WILL CONTINUE TO STRENGTHEN AS IT MOVES INTO NORTHERN LOWER MICHIGAN THIS EVENING. STRONG WINDS ARE EXPECTED ON THE BACKSIDE OF THE SYSTEM WITH WINDY CONDITIONS EXPECTED ACROSS NORTHEAST WISCONSIN. INTERESTING EVENT AS STRONGEST WINDS ARE EXPECTED TO DEVELOP ACROSS GREEN BAY AND THE FOX VALLEY EARLY THIS EVENING...THEN SPREAD INTO DOOR COUNTY BY MID TO LATE EVENING. FOR NORTHEAST WISCONSIN OUTSIDE OF DOOR COUNTY...WILL HAVE WINDY WORDING WITH GUSTS TO AROUND 40 MPH. OVER DOOR COUNTY...THERE IS SOME CONCERN THAT THE WIND ADVISORY MAY NEED TO BE UPGRADED TO A HIGH WIND WARNING. WILL LEAVE IT AS A STRONG WIND ADVISORY AND MENTION THE POTENTIAL FOR SOME SMALL TREE BRANCHES TO BREAK. LOCATIONS LIKE SISTER BAY AND GILLS ROCK MAY REACH THE SUSTAINED CRITERIA FOR A HIGH WIND WARNING. SOME MODEL DIFFERENCES NOTED AS WELL ON THE STRENGTH OF THE WINDS. EVENING SHIFT WILL NEED TO MONITOR FOR AN UPGRADE TO A HIGH WIND WARNING. WINDS WILL THEN GRADUALLY DIMINISH LATER TONIGHT AS WEAK HIGH PRESSURE SLIDES ACROSS THE REGION ON WEDNESDAY. SPLIT THE DIFFERENCE ON HIGH TEMPERATURES BETWEEN THE WARMER MAV AND THE COOLER MET GUIDANCE. LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY RIDGE MOVES EAST OF THE AREA WED NIGHT WITH FOCUS OF EARLY PART OF THE EXTENDED ON FIRST COLD FRONT EXPECTED TO MOVE THROUGH THE STATE EARLY THU. MODELS TENDING A LITTLE QUICKER WITH SYSTEM...WITH ALL OF THEM TRENDING TO BRING WAVE NORTHEAST ALONG FRONT AS ENERGY MOVES OUT OF SOUTHWEST. MAJORITY OF MODELS MOVE FRONT SOUTH OF CWA WITH WAVE MOVING THROUGH SOUTHERN INDIANA. GFS ODD MODEL OUT BRINGING MUCH DEEPER SYSTEM INTO LOWER MICHIGAN. AT THIS POINT WILL IGNORE GFS GIVEN GOOD CONSISTENCY OF NAM AND ECMWF. HAVE KEPT CHANCES CONTINUING ON THU AS FRONT MOVES THROUGH WITH SHORT WAVE MOVING THROUGH TO THE NORTH AND CONVERGENCE ALONG FRONT. NEGATIVE IS EXPECTED CONVECTION TO OUR SOUTH...LIMITING MOISTURE. HAVE GONE WITH MILDER TEMPS OVERNIGHT WED...GIVEN STRENGTH OF LLVL WINDS. QUESTION ON HIGHS THU AND FRI IS EXPECTED CLOUDINESS. WILL BE MORE OPTIMISTIC THOUGH NOT AS WARM AS MET GUIDANCE. FOR DAYS FOUR THROUGH SEVEN...UPPER RIDGE OVER WEST TO BEGIN TO BREAK DOWN THIS PERIOD WITH MORE ZONAL FLOW OVER LOWER 48...THOUGH WISCONSIN WILL REMAIN UNDER NW FLOW AROUND LOW/TROF PARKED OVER HUDSON BAY REGION. A LOT OF UNCERTAINTY CONTINUES THIS PERIOD AS MODELS GO BACK AND FORTH ON TIMING OF SHORT WAVES MOVING SOUTH THROUGH FLOW. HAVE TRENDED TOWARDS DRY FORECAST THIS PERIOD AS DRY CANADIAN AIR MASS OVER STATE. TEMPS TO REMAIN WELL BELOW SEASONAL NORMS THOUGH SOME HINTS AT SOME RECOVERY TUE. AVIATION...IFR/MVFR CONDITIONS PREVAILED DUE TO LOW CLOUDS AND RAIN. LOW PRESSURE MOVING ACROSS WISCONSIN THIS AFTERNOON WILL MOVE INTO NORTHERN LOWER MICHIGAN TONIGHT. STRONG NORTHWEST WINDS WILL DEVELOP ON THE BACKSIDE OF THE LOW THIS EVENING. SOME WIND GUSTS OF 25 TO 35 KNOTS ARE EXPECTED ACROSS NORTHEAST WISCONSIN WITH HIGHER GUSTS OVER DOOR COUNTY. WINDS WILL GRADUALLY DIMINISH THIS EVENING. THE RAIN WILL END FROM WEST TO EAST THIS EVENING... ALTHOUGH SOME ISOLATED SHOWERS MAY LINGER INTO THE OVER NIGHT HOURS. CEILINGS AND VISIBILITIES WILL IMPROVE LATER TONIGHT INTO WEDNESDAY MORNING. MARINE...EAST TO SOUTH WINDS WILL SHIFT TO THE NORTHWEST THIS EVENING AND INCREASE TO 25 TO 35 KNOTS WITH SOME GUSTS TO 45 KNOTS ACROSS NORTHERN DOOR COUNTY. WINDS WILL THEN GRADUALLY SUBSIDE LATE TONIGHT AND THEN BACK TO THE WEST AND CONTINUE TO DIMINISH ON WEDNESDAY. GALE WARNING TO START AT 7 PM ALTHOUGH OVER THE NORTHERN WATERS THE STRONGER WINDS WILL NOT ARRIVE UNTIL AROUND 10 PM. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 AM CDT THIS MORNING FOR WIZ022. &&
Hazardous weather outlook, Oct 6, 5:11 AM CDT, 19 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 511 AM CDT TUE OCT 6 2009 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 511 AM CDT TUE OCT 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY FOR LOCATIONS SOUTH OF A LINE FROM WAUSAU TO GREEN BAY. SEVERE STORMS ARE NOT EXPECTED DUE TO LITTLE INSTABILITY. WINDY CONDITIONS ARE EXPECTED TO DEVELOP TONIGHT OVER FAR EASTERN WISCONSIN...ESPECIALLY OVER DOOR COUNTY. THE WIND MAY BECOME STRONG ENOUGH TO BLOW AROUND UNSECURED OUTDOOR OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE...AND MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT. A WIND ADVISORY HAS BEEN POSTED TONIGHT FOR DOOR COUNTY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS OVER EASTERN WISCONSIN ARE REQUESTED TO REPORT PEAK WIND GUSTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-071100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 511 AM CDT TUE OCT 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT INCREASING EAST WINDS WILL LEAD TO CONDITIONS HAZARDOUS TO SMALL CRAFT BY TUESDAY AFTERNOON. GUSTS TO GALE FORCE ARE POSSIBLE BY LATE AFTERNOON OVER WATERS ADJACENT TO THE NORTHERN PART OF THE DOOR PENINSULA. A PERIOD OF NORTHWEST GALES IS POSSIBLE OVERNIGHT OVER THE WATERS ADJACENT TO THE NORTHERN PART OF THE DOOR PENINSULA AND OVER LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CONDITIONS HAZARDOUS TO SMALL CRAFT MAY LINGER WEDNESDAY MORNING BEFORE SUBSIDING DURING THE DAY. TH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 7:01 AM CDT | Small Craft Advisory | GRB | 6 hr |
Nearby
High Wind Warnings in Wisconsin, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.